Oklahoma, 2015

Heat in Oklahoma, July 13 to 30, 2015

July 13 to 30, 2015 · NWS SHV · 1 event in 1 county or zone

Heat index values reached or exceeded 105 degrees across McCurtain county in Southeast Oklahoma from the middle to the end of the month of July. Dewpoint temperatures remained high during the hot afternoons as a result of the excessive soil moisture from spring rainfall.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Heat index values reached or exceeded 105 degrees across McCurtain county in Southeast Oklahoma from the middle to the end of the month of July. Dewpoint temperatures remained high during the hot afternoons as a result of the excessive soil moisture from spring rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 12, 11:09 PM CST, 51 minutes earlier.

Area forecast discussion, Jul 12, 11:09 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1209 AM CDT MON JUL 13 2015

AVIATION...
FAIR SKIES AND LIGHT SOUTHERLY WINDS AND SKC. A BUILDING/EXPANDING
UPPER RIDGE IS ROTATING RIGHT OVER THE OKARKLATEX. HOT AND DRY IS
ABOUT ALL WE CAN EXPECT WITH SOME BRIEF AM HZ/BR WITH ALL THE
COMPRESSING AIR. OUR CLIMB WINDS ARE SW VEERING NW 10-20KTS AND
DEEP NE FLOW ABOVE FL270 WITH LITTLE CHANGE LIKELY ANY TIME SOON.
S/SW SFC WINDS 5-15KTS WITH FEW/SCT CU 4-6KFT LATE THIS CYCLE.
/24/

&&

.PREV DISCUSSION... /ISSUED 900 PM CDT SUN JUL 12 2015/

DISCUSSION...
ANOTHER QUIET EVENING ACROSS THE REGION. NO CHANGES NEEDED...AS
THE CURRENT FORECAST LOOKS ON TRACK. HOT AND DRY WEATHER WILL
CONTINUE ACROSS THE AREA THROUGH THE WEEK AS HIGH PRESSURE
CONTINUES TO BUILD ACROSS THE REGION. DAYTIME HIGH TEMPERATURES
WILL RANGE FROM THE MIDDLE 90S TO NEAR 100 DEGREES WITH HEAT INDEX
VALUES RANGING FROM NEAR 100 TO NEAR AND ABOVE 105 DEGREES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  97  77  97 /   0   0  10  10
MLU  77  96  77  97 /  10   0  10  10
DEQ  74  96  74  96 /   0   0  10  10
TXK  76  96  76  97 /   0   0  10  10
ELD  75  96  75  97 /  10   0  10  10
TYR  77  96  77  96 /   0   0  10  10
GGG  77  97  77  97 /   0   0  10  10
LFK  75  96  75  96 /   0   0  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/11
Hazardous weather outlook, Jul 12, 2:06 AM CST, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 AM CDT SUN JUL 12 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
306 AM CDT SUN JUL 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL RIDGE WILL SUPPRESS ANY CHANCES OF CONVECTION
THROUGH TONIGHT. THEREFORE...NO HAZARDOUS WEATHER IS ANTICIPATED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE UPPER LEVEL RIDGE AXIS WILL KEEP SHOWERS AND THUNDERSTORMS OUT
OF OUR REGION FOR THE UPCOMING WORK WEEK. THE HEAT WILL BECOME THE
BIG STORY THIS WEEK AS THE WARMEST TEMPERATURES OF THE 2015 SUMMER
SEASON ARE EXPECTED ACROSS THE ENTIRE FOUR STATE REGION THIS WEEK.
HEAT ADVISORIES MAY BECOME NECESSARY FOR PORTIONS OF THE REGION AS
EARLY AS MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.

13

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, McCurtain

When
July 13, 12:00 AM CST to July 30, 11:59 PM CST
Where
McCurtain forecast zone
Reported by
Official NWS Observations
Coordinates
34.115, -94.771 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595277.